MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a diagonal branch of the left anterior descending artery.A 2.50x20mm synergy drug eluting stent was advanced through a 6f long guidezilla ii extension catheter to treat the lesion.However, the device failed to cross the lesion and upon removing the device from the guidezilla ii, the stent was noted to be damaged.The procedure was aborted and the physician decided to treat the patient with oral medication for a month.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device is a combination product.The synergy stent delivery system was returned for analysis with a 0.014 guidewire inserted through he port exchange guidewire lumen.An examination (visual and via scope) of the crimped stent found stent damage.The stent was found damaged, dislodged from the balloon and stuck on the guidewire.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture was within max crimped stent profile measurement.The balloon was reviewed and no signs of positive pressure having been applied to it were noted.The balloon wings were tightly wrapped and folded with crimp markings visible on the exposed balloon body.An examination (visual and via scope) found distal tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a diagonal branch of the left anterior descending artery.A 2.50x20mm synergy drug eluting stent was advanced through a 6f long guidezilla ii extension catheter to treat the lesion.However, the device failed to cross the lesion and upon removing the device from the guidezilla ii, the stent was noted to be damaged.The procedure was aborted and the physician decided to treat the patient with oral medication for a month.No patient complications were reported and the patient was fine.It was further reported that the target lesion was 80% stenosed and located in a mildly tortuous and mildly to moderately calcified proximal diagonal.There was a significant bend of approximately 40 degrees.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9203094
Report Number2134265-2019-12571
Device Sequence Number449078
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0023579041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETEER: GUIDEZILLA.; GUIDE EXTENSION CATHETEER: GUIDEZILLA.